Alert archive / New Mexico / Red Flag Warnings in 2013
Red Flag Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 4, 2013, 6:40 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 5, 2013, 1:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2013, 6:40 AM MDT (12:40 UTC)
- In effect from
- Apr 5, 2013, 1:00 PM MDT
- Expired
- Apr 5, 2013, 10:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
056 WWUS85 KABQ 041240 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 640 AM MDT THU APR 4 2013 ...RED FLAG WARNING IN EFFECT FOR FRIDAY AFTERNOON AND EVENING FOR STRONG WINDS AND LOW HUMIDITIES ACROSS THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN ON EAST THROUGH THE EASTERN PLAINS... .STRENGTHENING WINDS ALOFT AND DAYTIME HEATING COUPLED WITH AN INCREASING SURFACE PRESSURE GRADIENT WILL GENERATE INCREASING SURFACE AND 20 FOOT WINDS FRIDAY. SUSTAINED SOUTHWEST WINDS OF 20 TO NEARLY 30 MPH WILL IMPACT MUCH OF THE EAST CENTRAL PLAINS WITH OCCASIONAL GUSTS BETWEEN 30 AND 40 MPH. IN ADDITION...HUMIDITY WILL PLUMMET TO BETWEEN 6 AND 15 PERCENT BY MID OR LATE AFTERNOON WITH TEMPERATURES REACHING 7 TO 15 DEGREES ABOVE SEASONAL NORMS AND A DRY AIRMASS IN PLACE. NMZ103-104-107-108-051400- /O.UPG.KABQ.FW.A.0008.130405T1900Z-130406T0400Z/ /O.NEW.KABQ.FW.W.0007.130405T1900Z-130406T0400Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 640 AM MDT THU APR 4 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EAST THROUGH THE EASTERN PLAINS. THE WARNING IS IN EFFECT FROM 1 PM MDT FRIDAY AFTERNOON TO 10 PM MDT FRIDAY EVENING. * 20 FOOT WINDS...SUSTAINED FROM THE SOUTHWEST AT 20 TO NEARLY 30 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. * RELATIVE HUMIDITY...DROPPING TO BETWEEN 6 AND 15 PERCENT BY LATE FRIDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 43
1 follow-up statement
996 WWUS85 KABQ 051251 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 651 AM MDT FRI APR 5 2013 ...RED FLAG WARNING IN EFFECT FOR FRIDAY AFTERNOON AND EVENING FOR STRONG WINDS AND LOW HUMIDITIES ACROSS THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN ON EAST THROUGH THE EASTERN PLAINS... .STRONG WINDS ALOFT AND AN INCREASING SURFACE PRESSURE GRADIENT WILL GENERATE INCREASING SURFACE AND 20 FOOT WINDS TODAY. SUSTAINED SOUTHWEST WINDS OF 20 TO NEARLY 30 MPH WILL IMPACT MUCH OF THE EAST CENTRAL PLAINS WITH OCCASIONAL GUSTS BETWEEN 30 AND NEARLY 40 MPH. IN ADDITION...HUMIDITY WILL DIVE TO BETWEEN 6 AND 13 PERCENT BY MID OR LATE AFTERNOON WITH TEMPERATURES REACHING 7 TO 15 DEGREES ABOVE SEASONAL NORMS AND A DRY AIRMASS IN PLACE. NMZ103-104-107-108-060400- /O.CON.KABQ.FW.W.0007.130405T1900Z-130406T0400Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 651 AM MDT FRI APR 5 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. * AREA AND TIMING...THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EAST THROUGH THE EASTERN PLAINS. THE WARNING IS IN EFFECT FROM 1 PM MDT THIS AFTERNOON TO 10 PM MDT THIS EVENING. * 20 FOOT WINDS...SUSTAINED FROM THE SOUTHWEST AT 20 TO NEARLY 30 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. * RELATIVE HUMIDITY...DROPPING TO BETWEEN 6 AND 15 PERCENT BY LATE THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 43
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 4, 5:45 AM MDT, 55 minutes earlier.
Area forecast discussion, Apr 4, 5:45 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 AM MDT THU APR 4 2013 .AVIATION... 12Z TAF CYCLE EXPECTING VFR CONDITIONS TO PERSIST THROUGH THE TAF PERIOD WITH LIGHT TO...AT MOST...BRIEFLY MODERATE WINDS AT AREA TERMINALS. ONLY SOME HIGH LEVEL CLOUDINESS...WELL ABOVE 12000 FT...WILL SPREAD FROM WEST TO EAST ACROSS FCST AREA LATE TODAY AND TONIGHT. 43 && .PREV DISCUSSION...334 AM MDT THU APR 4 2013... CURRENTLY...RIDGE ALOFT EXTENDING FROM THE BAJA PENINSULA ACROSS ARIZONA TO THE WEST COAST OF CANADA AND ALASKAN SOUTHEAST PANHANDLE POISED TO MOVE EAST OVER NEW MEXICO...WITH SURFACE CHARTS SHOWING STATIONARY BOUNDARY LYING FROM ROUGHLY NORTH TO SOUTH ALONG THE RIO GRANDE VALLEY. FOG IN THE TEXAS PANHANDLE WILL BE SLOW TO DRIFT TOWARD THE NEW MEXICO LINE OVERNIGHT WITH LIGHT NORTH AND WEST FLOW KEEPING FOG SOUTH AND EAST. MODELS...IN GOOD AGREEMENT NOW THROUGH MIDWEEK...WITH A FEW DIFFERENCES EMERGING LATE IN NEXT WORK WEEK ON EJECTION OF NEXT BROAD PACIFIC SYSTEM OUT OF NEW MEXICO AND INTO THE SOUTHERN PLAINS. GOOD CONSENSUS WILL MOVE UPSTREAM RIDGE ACROSS NEW MEXICO BY LATE TONIGHT WITH THE RIDGE SHEARING RAPIDLY INTO THE CENTRAL AND SOUTHERN PLAINS BY FRIDAY MORNING. ZONAL FLOW BECOMING ESTABLISHED OVER NEW MEXICO AS THE WORK WEEK WRAPS UP WILL PUSH A QUICK SHORTWAVE ACROSS THE STATE FRIDAY...WITH ANOTHER ON SATURDAY. FLOW WILL START VEERING TO NORTHWEST AS NEXT PACIFIC SYSTEM MOVES INTO THE PACIFIC NORTHWEST...AND THIS SYSTEM WILL MOVE TO THE FOUR CORNERS BY TUESDAY MORNING. SYSTEM WILL MAKE A SLOW CHILLY TRIP ACROSS NEW MEXICO THROUGH WEDNESDAY NIGHT. SUBTLE MODEL DIFFERENCE BETWEEN GFS AND ECMWF SOLUTIONS FOR THURSDAY...WITH GFS KEEPING TROUGH MERIDIONAL AND SLIDING IT OVER THE CENTRAL AND SOUTHERN PLAINS BY FRIDAY...WHILE ECMWF DEVELOPS A SECOND TROUGH UPSTREAM OF THE FIRST...TILTS IT INTO THE POSITIVE...AND THEN DRIFTS THIS FEATURE INTO THE SOUTHERN PLAINS BY EARLY FRIDAY MORNING. KEY ISSUE WILL BE THE TIMING AND ONSET OF NORTHWEST FLOW ALOFT...WITH BOTH SOLUTIONS RETURNING TO HARMONY FRIDAY MORNING UNDER BACKING NORTHWEST FLOW. TURBULENT ZONAL FLOW REESTABLISHED OVER NEW MEXICO DURING THE DAY ON SATURDAY IN RESPONSE TO DEEPENING WEATHER SYSTEM OFF VANCOUVER ISLAND ON THE CANADIAN WEST COAST. WITH LATE WEEK GFS AND ECMWF DIFFERENCES FAIRLY MINOR...HAVE GONE WITH A DIFFERENCE SPLIT FOR NOW PENDING IMPROVED HARMONY ON THE DETAILS...AND NOTING THAT ECMWF THIS ROUND SEEMS TO BE TRENDING TOWARD GFS TIMING FOR THIS INCOMING SYSTEM EVEN IF THE WAVE EVOLUTION STILL HAS SOME MORE WORK TO DO. FOR TODAY...RIDGE AXIS CROSSING OUT OF ARIZONA INTO NEW MEXICO EARLY THIS AFTERNOON AND SHEARING RAPIDLY EASTWARD THROUGH TONIGHT...AS SURFACE TROUGH DEEPENS ALONG THE COLORADO RIVER VALLEY OF SOUTHERN NEVADA AND WESTERN ARIZONA...AND DOME OF HIGH PRESSURE REMAINS IN PLACE OVER EAST TEXAS. SOLID WARM UP WILL BRING MOST SPOTS 3 TO 8 DEGREES ABOVE EARLY APRIL NORMALS UNDER LOTS OF SUNSHINE TODAY UNDER LIGHT BREEZES. INCREASING CLOUD COVER TONIGHT AS RIDGE BREAKS DOWN AND PACIFIC MOISTURE PENETRATES EASTWARD IN STRENGTHENING ZONAL FLOW KEEPING OVERNIGHT TEMPERATURES MILD. FOR FRIDAY...STRENGTHENING AND TURBULENT ZONAL FLOW ALOFT WITH DEEPENING SURFACE LOW OVER EASTERN ARIZONA AND WESTERN NEW MEXICO WORKING AGAINST HIGH PRESSURE DOME OVER EAST TEXAS. TIGHTENING SURFACE PRESSURE GRADIENT WILL SET UP BREEZY TO WINDY SOUTHWEST FLOW ACROSS THE STATE...WITH STRONGEST GUSTS FROM THE CENTRAL MOUNTAIN CHAIN EAST AND NORTH TO THE TEXAS BORDER. ROCK BOTTOM MINIMUM HUMIDITIES WILL SET UP A BROAD AREA OF FIRE DANGER CENTRAL AND EAST THROUGH FRIDAY AFTERNOON AND EVENING AND WILL HOIST THE RED FLAGS . FRIDAY MAXIMUM TEMPERATURES WILL MOVE INTO DOUBLE DIGIT DEPARTURES ABOVE EARLY APRIL NORMALS FOR THE WARMEST DAY OF THE WEEK. TURBULENCE ALOFT MAY BE GOOD FOR SOME SPOTTY SHOWER COVERAGE OVER THE SUMMITS AND UPPER SLOPES OF THE SAN JUAN AND SANGRE DE CRISTO RANGE...WITH SOME THUNDER POSSIBLE FRIDAY AFTERNOON IN OTHERWISE ISOLATED COVERAGE. FOR SATURDAY...QUICK SHORTWAVE ZIPPING THROUGH OTHERWISE ZONAL FLOW ALOFT DURING THE DAY...AS SURFACE LOW DEEPENS OVER THE CENTRAL TEXAS PANHANDLE. COOLER AIR WILL CIRCULATE WESTWARD OVER THE TOP OF THE SURFACE LOW INTO THE NORTHEAST PLAINS...AS FALLING HEIGHTS SUPPORT A SOMEWHAT COOLER DAY TO START THE WEEKEND. COOLER AIR WILL SIMPLY KNOCK THE EDGE OFF THE WARMING TREND...WITH SATURDAY DAYTIME TEMPERATURES RUNNING 3 TO 8 DEGREES ABOVE EARLY APRIL NORMALS...WARMEST IN THE SOUTHEAST. ISOLATED SHOWER COVERAGE CONTINUING OVER THE NORTHERN TIER THROUGH SATURDAY NIGHT...WITH WESTERLY BREEZES DEVELOPING SATURDAY AFTERNOON OVER THE SUMMITS AND EASTERN SLOPES OF THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN. CONTINUED DRY CONDITIONS ACROSS THE EAST CENTRAL PLAINS MAY SET UP ANOTHER AFTERNOON OF CRITICAL FIRE CONDITIONS. FOR SUNDAY...ANOTHER QUICK SHORTWAVE MOVING THROUGH ZONAL FLOW...WITH FLOW VEERING GRADUALLY TO THE NORTHWEST. SURFACE TROUGH DEEPENING OVER THE TEXAS PANHANDLE...AND PHASING NICELY WITH DEEPENING LOW OVER EASTERN WYOMING AND THE NEBRASKA PANHANDLE. STEADY TEMPERATURE TRENDS...STILL RUNNING 3 TO 8 DEGREES ABOVE EARLY APRIL NORMALS. FIRST SIGNS OF EXPANSION OF SHOWER COVERAGE FROM THE NORTHERN TIER TO THE WEST BY SUNDAY NIGHT...WITH ISOLATED TO SCATTERED SHOWER COVERAGE DEVELOPING FROM THE ARIZONA LINE TO THE CONTINENTAL DIVIDE AS DYNAMICS ALOFT WORK FURTHER SOUTH. OUTLOOK...MONDAY THROUGH WEDNESDAY...COOLING TREND WILL MOVE WESTERN TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL BY WEDNESDAY...WITH 10 TO 20 DEGREE DEPARTURES BELOW EARLY APRIL NORMALS IN THE EAST. STRENGTHENING AND INCREASING TURBULENT FLOW ACROSS NEW MEXICO THROUGH THE PERIOD AS SURFACE LOW DEEPENS OVER SOUTHEAST COLORADO ON MONDAY. MAIN EVENT SETTING UP FOR TUESDAY AS CLOSED LOW ALOFT MOVES INTO NORTHERN ARIZONA...AND ASSOCIATED SURFACE LOW IN CLASSIC WESTWARD TILT CONFIGURATION DEEPENS RAPIDLY OVER THE FOUR CORNERS. SHOWER COVERAGE NORTH AND WEST WILL EXPAND STATEWIDE MONDAY NIGHT INTO TUESDAY...WITH SCATTERED SHOWERS CONTINUING THROUGH TUESDAY NIGHT. BREEZY WESTERLIES ON MONDAY WILL SHIFT NORTHWEST TO NORTH ON TUESDAY AS SECOND PUSH OF COLDER AIR BLASTS INTO THE STATE. TUESDAY NIGHT TEMPERATURES COULD BE COLD ENOUGH TO EXPAND SNOW COVERAGE SOUTHWARD OUT OF THE NORTHERN MOUNTAINS ALONG THE CONTINENTAL DIVIDE...THE CENTRAL MOUNTAINS...AND THE NORTHEAST PLAINS. SHOWER COVERAGE TAPERING OFF ON WEDNESDAY AS CLOSED LOW DRIFTS EASTWARD INTO THE TEXAS PANHANDLE...AND SURFACE PRESSURE GRADIENT WEAKENS. WEDNESDAY NORTHERLY BREEZES WILL BE STRONGEST NEAR THE TEXAS BORDER. SHY .FIRE WEATHER... BIGGEST CHANGE TO GOING FCST REALLY IS UPGRADING THE FRI FIRE WX WATCH TO A RED FLAG WARNING AS IT IS A PRETTY HIGH CONFIDENCE EVENT. IT REMAINS THE SAME FIRE ZONES AS PREVIOUS...ZONES 103...104... 107...108. TIME RANGE IS KEPT THE SAME...THOUGH WINDS MAY NOT QUITE SATISFY CRITERIA AS LATE AS 10 PM FRI EVE. MAY BE MORE LIKE 8 OR 9 PM...BUT SINCE RH VALUES TO BE SO LOW THROUGH THE EVE...DECIDED NOT TO TRIM IT BACK YET. LATER SHIFTS MAY WANT TO LOOK AT THAT SOME MORE. OTHERWISE NO SIGNIFICANT CHANGES MADE TO GRIDDED FORECAST... SOME MINOR TWEAKS TO THE WINDS AND DEWPTS NEXT FEW DAYS...FOCUSING ON THE MORE CRITICAL FIRE WX POTENTIAL DAYS OF FRI AND THE WEEKEND. DECREASED WINDS JUST A BIT IN AND JUST SLIGHTLY W FROM RIO GRANDE VALLEY FOR FRI AND INCREASED WINDS SOME FOR FRI EVE...ESPECIALLY E FROM CENTRAL MTN CHAIN. STILL LOOKING LIKE A PRETTY CLASSIC MID LEVEL DRY SLOT SIGNATURE THAT MODELS HAVE BEEN DEPICTING THE PAST FEW DAYS. SUBSTANTIAL DAYTIME MIX OUT OF THE HIGHER EARLY DAY SURFACE DEW POINTS IN EASTERN AND PORTIONS OF CENTRAL NM. SOME SPOTS IN RIO GRANDE VALLEY VICINITY MAY SEE BETWEEN 1 AND 3 HRS OF CRITICAL CONDITIONS...OR NEARLY SO...BUT WINDS LOOK TO BE THE MORE LIMITING FACTOR SO THAT AREA WAS STILL KEPT OUT OF HIGHLIGHTED AREAS. WILL CONTINUE TO MONITOR THAT AREA. AS FOR TODAY A FEW TO SEVERAL HOURS OF SINGLE DIGIT HUMIDITY VALUES STILL SHOW UP ACROSS PORTIONS OF THE SW THIRD OR SO OF THE FORECAST AREA. THIS INCLUDES THE RIO GRANDE VALLEY AND PORTIONS OF THE SAN AUGUSTIN PLAINS. MODELS SHOW A SHORTWAVE RIDGE MOVING OVER THE AREA SO WIND VALUES WILL TEND TO BE ON THE LIGHTER SIDE. HIGHEST RH WILL REMAIN ACROSS THE FAR EAST WITH TEENS EXPECTED. MIXING HEIGHT VALUES LOOK TO BE NEAR NORMAL WITH DECENT ENOUGH VENTILATION SHOWN IN THE GRIDDED FORECAST. TEMPERATURES WILL WARM SOME. MODELS SHOW SOME SURFACE MOISTENING FRIDAY NIGHT AND THIS IS DEPICTED IN THE DEW POINT FORECAST. MODELS REMAIN CONSISTENT WITH THE WESTERLY UPPER FLOW OVER THE AREA ON SATURDAY. FLOW STILL LOOKS STRONG ENOUGH TO WARRANT SOME BREEZY AND LOCALLY WINDY LEVELS IN THE GRIDDED FORECAST. PRECIPITATION SHOULD STILL REMAIN NORTH OF THE AREA AS WEAK RIPPLES OF ENERGY FLOW ALONG THE JET STREAM. CRITICAL FIRE WEATHER GROWTH CONDITIONS APPEAR TO REMAIN POSSIBLE BETWEEN CLINES CORNERS TO NEAR TUCUMCARI AND ABOUT 50 TO 75 MILES EITHER SIDE. WILL STILL HOLD OFF ON ANY WATCH ISSUANCE AS THIS IS STILL MORE THAN 48 HOURS OUT FROM THIS PRODUCT ISSUANCE TIME AND CONFIDENCE THIS MORN FOR SAT IS NOT AS HIGH AS IT WAS WED MORN FOR FRI. WINDS LOOK TO BE THE MORE LIMITING FACTOR. SUN SHOWS A GENERALLY ZONAL FLOW WITH MODERATE OR A LITTLE STRONGER WINDS ALOFT. SOME BREEZINESS BUT LOWER CHANCE OF CRITICAL CONDITIONS THAN FRI OR SAT...ALTHOUGH SLIGHT DIFFERENCES BETWEEN THE MODELS AS FAR AS STRENGTH OF THE UPPER FLOW. SLIGHTLY COOLER BUT GENERALLY REMAINING A FEW DEGREES ABOVE NORMAL AND ALSO REMAINING DRY.. BEST MOISTURE CHANCES IN A WHILE STILL FOCUS ON EARLY TO MID WEEK NEXT WEEK. WHILE MODELS ARE EITHER A LITTLE FARTHER NORTH WITH STORM TRACK OR A LITTLE WEAKER...OVERALL IT SEEMS TO HAVE SHIFTED TOWARD A MORE PROGRESSIVE INITIAL TROUGH PASSAGE. SIGNIFICANT UNCERTAINTY AS TO MOISTURE AMOUNTS BETWEEN THE LONGER RANGE MODELS...BUT MORE AREAS OF N AND CENTRAL NM SHOULD SEE PRECIP THAN THOSE THAT DO NOT. SIGNIFICANT COOLING AND SOME WIND IS ALMOST ASSURED. 43 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM TO 10 PM MDT FRIDAY FOR THE FOLLOWING ZONES...NMZ103-104-107-108. &&
Hazardous weather outlook, Apr 4, 5:22 AM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 522 AM MDT THU APR 4 2013 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 522 AM MDT THU APR 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EVENING FOR CENTRAL AND EASTERN NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. LOW HUMIDITIES AND GUSTY WINDS WILL REDEVELOP SATURDAY OVER THE EAST SLOPES AND ADJACENT PLAINS OF THE CENTRAL AND SOUTH CENTRAL MOUNTAIN CHAIN TO PRODUCE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON. RAIN SHOWERS EXPANDING OVER NORTHERN AND WESTERN NEW MEXICO WITH COLDER AIR WILL CHANGE OVER TO SNOW TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. SEVERAL INCHES OF FRESH SNOW ARE POSSIBLE ON SUMMITS AND HIGHER SLOPES BY TUESDAY NIGHT. SNOW FOCUS WILL SHIFT TO THE NORTHEAST HIGHLANDS AND ADJACENT NORTHEAST PLAINS...INCLUDING RATON RIDGE...TUESDAY NIGHT THROUGH WEDNESDAY WITH LOCALLY SIGNIFICANT ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
Nearby
Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.